Interval Temporal Logics: A Journey

Dario Della Monica, Valentin Goranko, Angelo Montanari, Guido Sciavicco

    Research output: Contribution to journalJournal articleResearchpeer-review


    We discuss a family of modal logics for reasoning about relational structures of intervals over (usually) linear orders, with modal operators associated with the various binary relations between such intervals, known as Allen’s interval relations. The formulae of these logics are evaluated at intervals rather than points and the main eect of that semantic feature is substantially higher expressiveness and computational complexity of the interval logics as compared to point-based ones. Without purporting to provide a comprehensive survey of the field, we take the reader to a journey through the main developments in it over the past 10 years and outline some landmark results on expressiveness and (un)decidability of the satisfiability problem for the family of interval logics.
    Original languageEnglish
    JournalBulletin of the European Association for Theoretical Computer Science
    Pages (from-to)73-99
    Publication statusPublished - 2011


    Dive into the research topics of 'Interval Temporal Logics: A Journey'. Together they form a unique fingerprint.

    Cite this